Hello Dr. Agar,
I wanted to get your thoughts on a problem I have been facing of late. About a year ago, I had one episode of a seizure. It was not during dialysis (I am on daily nocturnal home hemodialysis). I also had symptoms such as biting of my tongue during sleep and sudden jerking of my arms while asleep.
I consulted a neurologist who put me on Levitracetam 500 mg twice daily.
Subsequently I had a lot of numbness and pain in my left hand especially the middle finger. I was then put on Duloxetine 20 mg at bed time.
The symptoms reduced.
About a week back, there was a problem in my dialysate sodium and I suspect that I went into hyponatremia which resulted in another seizure along with hypotension. My neurologist has since increased the Leviteracatem dose to 750 mg twice daily and Duloxetine to 30 mg at bed time.
I was diagnosed with Peripheral Neuropathy long back and have been on Pregabalin 75 mg twice daily for a long time now.
I wanted to get your thoughts on what this could mean? Is this nerve damage in general? What is the prognosis for such a condition in long term hemodialysis patients?
Is there any risk of this affecting the brain eventually? Dementia? Cognitive decline? Etc.?
Thanks so much Dr. Agar!